Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Obese female with hypertension and diabetes. Low fasting sugar. Could this be due to calcium channel blocker? Have ankle swelling

I am 52 year old female with obesity, htn and dm. I started 1-1-13 with a low fat vegan diet and exercise for 45 minutes 3-5 days per week. I have lost about 20 lbs. I stopped my Janumet because my fasting blood sugar was too low (69 -79). I have a history of great swelling of left lower leg, ankle and foot. I think it is partially related to the calcium channel blocker I take. I believe part of it is also from an old trauma to left foot. My blood pressure on medication has now been running about 121/75. I want to stop taking my calcim channel blocker because I believe it has contributed to my left lower leg, foot and ankle swelling. Please tell me how to safely com off the amlodipine/benazepril.
Asked On : Wed, 24 Apr 2013
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
You may be right that calcium channel blocker is probably causing this swelling. Drug-related edema usually develops gradually and is commonly bilateral, but one limb can exceed the other in size, particularly if venous disease or damage is present more in one limb. 
Apart from calcium channel blocker,other drugs like CELECOXIB or ROFECOXIB and THIAZOLIDINEDIONES can also cause swelling in foot.
There can be other reasons for one sided swelling which should be investigated before arriving at any particular diagnosis.
These can be deep venous thrombosis ( DVT ),osteomyelitis,lymphatic obstruction etc.
I would advise you to consult your doctor and get investigated for one sided swelling by getting a DOPPLER study and other investigations.
Starting or stopping a drug should be the prerogative of the treating doctor and one should not attempt to do it of his own.
Answered: Wed, 24 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor